Log in
Advanced Prostate Cancer
7,724 members7,985 posts

Liver Enzymes going up rapidly

Anyone had experience with ALT, AST and C Reactive Protein rising rapidly? My ALT, AST and CRP have all jumped by 2.5 times in one week to: ALT 179, AST 123 and CRP 9.1. Most other liver #'s numbers are still in normal range (ALK 65, Bilrubin 0.4, BUN 12, Protein 7.4).

Thanks.

10 Replies
oldestnewest

I did once years ago on high dose casodex, what meds are you taking and are you eating /drinking grapefruit juice or pomegranate near time when you do these meds or another cyp34a inbitor that can effectively increase dose of said meds and cause liver numbers to elevate , I have also heard St Johns wort does this. here is a paper on cyp34a enzymes in the body. Did you recently start a new med? I think to much aspirin can do this too, just my thoughts. en.wikipedia.org/wiki/CYP3A4

Dan

Reply

Thanks, I was aware of Grapefruit juice, but not pomegranate juice causing adverse drug reactions. I have stopped all the other herbals and aftermarket remedies, like ginseng, metformin, and curcumin.

Reply

are you on xtandi, zytiga, or casodex?and did you recently start any new meds

Reply

I"m on a new study drug trial, Phase 1 (1 month). I realize it could be the trial drug. But I also realized that I drank a large bottle of Pomegranate Juice last weekend. If I had metastases to my Liver, other numbers would be up. We will see what comes to pass this week.

1 like
Reply

Increased levels of ALT and AST are often a sign of either liver damage (disease) or muscle damage. C Reactive Protein is a sign of an increased level of inflammation in your body. These sudden increases is concerning, given that you just started a clinical trial you need to make sure that both the trial PI and your own oncologist are thinking about the implications of these test results.

Joel

3 likes
Reply

In phase 1 clinical trials they are testing the tolerable dose of the drug, I would say if your liver enzymes are going up that fast you may be on an unacceptable dose of that drug, and as Joel says make sure all your Doctors know

Reply

They are right on top of it and we are working closely together. Yes I am aware we may have to lower the dosage.

1 like
Reply

I had a similar problem when I was on Casodex and Lupron. Dr. Lam caught it right away and said it was the Casodex. He had me stop it. A few weeks later my sky high liver numbers were back in the normal range. I then restarted Casodex and surprisingly the liver numbers stayed just fine

Mel

Reply

My husband Mike has recently started Xtandi and yesterday after a 4 hour nose bleed, which meant an ED visit, they did a blood test and said that the liver showed increased liver inflammation as the numbers were higher than the last test. Do you good folks think it could be related to the new medication? He is taking Xtandi for spots on his lungs and one on his liver, before they consider chemo.

Reply

Some herbals i use are dandeline artichoke and milkthisle.

Reply

You may also like...